Skip to Main content Skip to Navigation
Journal articles

An application of results by Hardy, Ramanujan and Karamata to Ackermannian functions

Abstract : The Ackermann function is a fascinating and well studied paradigm for a function which eventually dominates all primitive recursive functions. By a classical result from the theory of recursive functions it is known that the Ackermann function can be defined by an unnested or descent recursion along the segment of ordinals below ω ^ω (or equivalently along the order type of the polynomials under eventual domination). In this article we give a fine structure analysis of such a Ackermann type descent recursion in the case that the ordinals below ω ^ω are represented via a Hardy Ramanujan style coding. This paper combines number-theoretic results by Hardy and Ramanujan, Karamata's celebrated Tauberian theorem and techniques from the theory of computability in a perhaps surprising way.
Document type :
Journal articles
Complete list of metadata

Cited literature [13 references]  Display  Hide  Download

https://hal.inria.fr/hal-00958996
Contributor : Service Ist Inria Sophia Antipolis-Méditerranée / I3s Connect in order to contact the contributor
Submitted on : Thursday, March 13, 2014 - 4:59:41 PM
Last modification on : Tuesday, August 13, 2019 - 10:16:02 AM
Long-term archiving on: : Friday, June 13, 2014 - 12:13:11 PM

File

dm060111.pdf
Files produced by the author(s)

Identifiers

Collections

Citation

Andreas Weiermann. An application of results by Hardy, Ramanujan and Karamata to Ackermannian functions. Discrete Mathematics and Theoretical Computer Science, DMTCS, 2003, Vol. 6 no. 1 (1), pp.133-142. ⟨10.46298/dmtcs.339⟩. ⟨hal-00958996⟩

Share

Metrics

Record views

113

Files downloads

974